MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM¿ 88 LARGE DISTAL PLATFORM; GUIDE CATHETER

IMPERATIVE CARE. INC ZOOM¿ 88 LARGE DISTAL PLATFORM; GUIDE CATHETER
Model Number ICTC088110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded after use and therefore not available for return and investigation.The lot number was not provided by the user facility.All devices undergo testing and inspection confirming devices meet specifications prior to release.Based on the information provided, a carotid cavernous fistula (ccf) occurred during the recanalization procedure in the cavernous region where there were aneurysms and atherosclerosis.Per the procedure note, there was no evidence of catheter perforation through the vessel or any mention of catheters tracking in an unexpected fashion to result in a vessel perforation.There was no treatment of the ccf performed.Per the physician, the procedure was well-tolerated by the patient.There were no device issues reported related the zoom 88 device.The instruction for use warns user that "extreme caution should be used if it is required that the zoom 88 be advanced near or through any aneurysms or other vascular malformations".
 
Event or Problem Description
A patient with a history of atrial fibrillation, extensive cerebrovascular disease was being treated for a carotid terminus occlusion with the clot in the internal carotid artery (ica) terminus.When advancing the zoom 88 catheter past an aneurysm that was not initially visualized, a perforation of the aneurysm occurred creating a cavernous carotid fistula (ccf).There was no treatment performed for the ccf.The terminus clot was successfully removed, and vessel perfusion restored.Per the case notes provide by the physician, right femoral artery was percutaneously accessed with a 4f micropuncture set and a short 8f sheath was then placed.5f diagnostic catheter was advanced over an angled guidewire into the aortic arch for the initial angiogram.Imaging showed extensive intracranial and extra cranial atherosclerotic disease and extensive plaque throughout the carotid bulb with a high-grade stenosis at the left common carotid artery and cervical internal carotid.Diagnostic catheter was then exchanged for a zoom 88 over guidewire which was advanced into the distal cervical left ica.A zoom 71 was then advanced over a 0.16" guidewire, and advanced just beyond the clot under suction, with the zoom 88 also advanced to the cavernous supraclinoid junction at about the level of the occlusion.Aspiration thrombectomy was started and continued for approximately 1 min.Zoom 71 was removed and follow-up angiogram obtained through the indwelling guide sheath showed recanalization of the left middle cerebral artery (mca) and shunting of blood into the cavernous sinuses due to a perforation.Several left ica images showed filling of nearly all mca and left a1 segment was patent.There was a residual clot within the mid to distal a2 segment of the anterior cerebral artery (aca).No further thrombectomy was attempted due to the presence of the carotid rent ccf as well as the distal location of the residual aca clot.Final tici2b was achieved.A residual ccf was observed at the completion of the procedure.There was no evidence of any intracranial extravasation.There was no treatment of the ccf.Per the case notes provided by the physician, the procedure was well-tolerated.

Brand Name
ZOOM¿ 88 LARGE DISTAL PLATFORM
Common Device Name
GUIDE CATHETER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell avenue
campbell, CA 95008-6609
MDR Report Key14877126
Report Number3014590708-2022-00013
Device Sequence Number12185014
Product Code QJP
UDI-Device Identifier00812212030368
UDI-Public812212030368
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K212224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberICTC088110
Device Catalogue NumberICTC088110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR DIAGNOSTIC CATHETER; FATHOM 16 GUIDEWIRE; ROSEN WIRE; ZOOM 71
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale